MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HBV (192T); HEPATITIS VIRAL B DNA DETECTION

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HBV (192T); HEPATITIS VIRAL B DNA DETECTION
Catalog Number 09040820190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of discrepant results with the cobas hbv quantitative assay for one patient on the cobas 6800 analyzer compared to an in-house method at a reference laboratory.3 separate samples from the same patient were taken and the following results were generated: the initial result was 642 iu/ml with a serum sample.A 1:2 dilution was performed and the result was 321 iu/ml.The sample was repeated with an in-house method and the result was 10,000 iu/ml.On (b)(6) 2024, the initial result was 689 iu/ml with a plasma sample and the repeated result with an in-house method was 10,000 iu/ml.A serum sample was also tested at another laboratory, generating a 548 iu/ml with the cobas 6800.On (b)(6) 2024, the initial result was 5,260 iu/ml with a plasma sample and the repeated result with an in-house method was 170,000 iu/ml.
 
Additional Manufacturer Narrative
E1: initial reporter establishment name: (b)(6).The instrument's serial number is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Additional data was provided.The sample from (b)(6) 2024 was tested on 25-jul-2024 and the result was 572 iu/ml.Data for a fourth sample was provided.On (b)(6) 2024 the result was 55,000 iu/ml and the repeated result with an in-house method was 1,900,000 iu/ml.The investigation is ongoing.
 
Additional Manufacturer Narrative
One of the patient samples was investigated.An in-silico analysis was performed using the sequencing data of the alleged patient sample.The analysis revealed 3 mismatches within the assay primer.The mismatches coincide with a reduction in quantitation accuracy.To further investigate the issue, the sample from the november testing was provided for sequence testing.Enriched ngs (next-generation sequencing) and independent targeted sequencing both recovered the same mismatch pattern in the assay as the in-silico analysis.Additionally, plasmid testing confirmed that there was no impact of the representative hbv subtype c5 sequences on the assay performance.The under-quantitation observed with the roche cobas® hbv assay is due to an extremely rare mismatch pattern to the assay primer.This sequence variation appears to have a measurable impact on assay performance, resulting in lower quantitation compared to the customer¿s alternate assay.The investigation determined that the issue was due to a sample-specific mismatch to the assay primer.Product labeling states: "though rare, mutations within the highly conserved regions of a viral genome covered by cobas® hbv, may affect primers and/or probe binding, resulting in the under-quantitation of virus or failure to detect the presence of virus." product labeling also states: "this test is intended for use as an aid in the management of patients with chronic hbv infection undergoing anti -viral therapy.The test can be used to measure hbv dna levels at baseline and during treatment to aid in assessing response to treatment.The results from cobas® hbv must be interpreted within the context of all relevant clinical and laboratory findings.".

Brand Name
COBAS® HBV (192T)
Common Device Name
HEPATITIS VIRAL B DNA DETECTION
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key20901321
Report Number2243471-2024-03608
Device Sequence Number9006037
Product Code MKT
UDI-Device Identifier00875197006414
UDI-Public00875197006414
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P150014/S043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09040820190
Device Lot NumberK22134, K14636
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/18/2024
11/07/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/03/2025
12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale